Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2021, 7:22 PM CDT for Ashley County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 18, 2021, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS84 KJAN 190022
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
722 PM CDT Wed Aug 18 2021
ARZ074-190045-
Ashley AR-
722 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern Ashley
County through 745 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 7 miles northeast of Hamburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9174 3339 9146 3318 9164 3324 9179
TIME...MOT...LOC 0022Z 208DEG 14KT 3328 9168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:24 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 18, 6:24 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 624 PM CDT Wed Aug 18 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A bit more coverage of afternoon convection is occurring across the region and some storms have affected a few TAF sites(mainly along the Highway 82 corridor). Any storms that occur will have the capacity to briefly lower conditions to MVFR or IFR status with a reduction in vis mostly. VFR conditions should return as storms diminish or move out of the region this evening. Some MVFR stratus might occur before daybreak tomorrow with VFR conditions expected to continue tomorrow outside of any storms that develop, mainly during the afternoon hours. /28/ && .DISCUSSION... A low amplitude shortwave trough will lift away from the area tonight with a general weakness in the upper pattern persisting into tomorrow before stronger ridging builds in by the weekend. Showers and thunderstorms this evening may linger into the overnight, especially along and north of the Hwy 82 corridor closer to upper forcing from the departing wave. Overnight temperatures will be mild as a low stratus cloud deck builds in and precludes efficient cooling with lows in the low to mid 70s. For tomorrow, a very moist airmass characteristic of 2-2.5" PWATs combined with a weakness in the upper pattern will help foster scattered to numerous showers and thunderstorms. Activity will likely begin to ramp up during the early to mid morning hours with coverage peaking during the early to mid afternoon. Near moist adiabatic lapse rates and tall skinny CAPE profiles will generally limit severe potential, although a few isolated strong storms and perhaps a marginally severe storm can never be ruled out in a humid late summer airmass. Isolated flash flooding cannot be ruled out either given the aforementioned moisture, however, most storms should stay progressive enough to limit coverage of heavier rainfall amounts. Increasing cloud cover and an early start to convection will likely keep temperatures in check with afternoon highs ranging from the upper 80s to low 90s. Locations that are slower to see storms may see heat indices peak near 105 degrees, but given timing of convection will hold off on any heat mention in the HWO/graphics. /TW/ Thursday night through early next week: The subtropical ridge will build across the Deep South through the extended period, bringing hotter conditions and decreasing rainfall coverage. While the mid level heights will not be especially anomalous for late August, the combination of increased west-northwest low level flow, the persistence of the ridge, and a reduction in convective rainfall coverage, should all lend to an increasingly hot low level thermal ridge. So it looks like we could potentially observe dangerous levels of heat stress toward the end of the long range forecast, especially in the Sun-Tue time frame when H850 temperatures > 21C are looking more likely in the global models. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 91 74 90 / 39 76 21 46 Meridian 74 90 73 89 / 32 70 21 55 Vicksburg 76 91 76 92 / 34 78 20 31 Hattiesburg 75 92 75 91 / 21 70 20 42 Natchez 74 90 74 92 / 51 77 20 29 Greenville 74 89 74 89 / 35 77 20 39 Greenwood 74 89 74 89 / 52 79 20 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Aug 18, 1:58 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 158 PM CDT Wed Aug 18 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 158 PM CDT Wed Aug 18 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 18, 7:12 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
712 PM CDT Wed Aug 18 2021
LAZ007>009-015-190100-
Morehouse LA-Richland LA-East Carroll LA-West Carroll LA-
712 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of central Morehouse,
north central East Carroll, northern Richland and West Carroll
Parishes through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Bastrop to near Goodwill.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bastrop, Oak Grove, Goodwill, Galion, Darnell, Mer Rouge, Forest,
Collinston, Pioneer and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 9191 3295 9121 3250 9157 3249 9193
3252 9190 3255 9192 3258 9192 3260 9193
3263 9192 3265 9192 3265 9191 3266 9191
3267 9193 3266 9194 3268 9196
TIME...MOT...LOC 0012Z 217DEG 17KT 3269 9195 3272 9158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 18, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
722 PM CDT Wed Aug 18 2021
ARZ074-190045-
Ashley AR-
722 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern Ashley
County through 745 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 7 miles northeast of Hamburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9174 3339 9146 3318 9164 3324 9179
TIME...MOT...LOC 0022Z 208DEG 14KT 3328 9168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:25 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Aug 18, 7:51 PM CDT | Special Weather Statement | JAN | Issaquena | 39 min |
| Aug 18, 8:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Aug 18, 8:25 PM CDT | Special Weather Statement | JAN | Issaquena | 50 min |
| Aug 18, 8:42 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 18, 8:44 PM CDT | Special Weather Statement | JAN | Washington | 46 min |
| Aug 18, 9:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Aug 18, 9:47 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
| Aug 19, 1:42 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 19, 2:18 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Aug 19, 3:16 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Aug 19, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Aug 19, 3:50 PM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha | 80 min |
| Aug 19, 6:15 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Aug 19, 6:38 PM CDT | Special Weather Statement | JAN | Bolivar, Carroll, Holmes, Leflore, Sunflower | 52 min |
| Aug 19, 6:43 PM CDT | Special Weather Statement | JAN | Jones | 62 min |
| Aug 18, 7:12 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 48 min |
| Aug 19, 4:10 PM CDT | Special Weather Statement | JAN | Morehouse | 35 min |
| Aug 19, 5:29 PM CDT | Flash Flood Warning | JAN | Richland | 102 min |
| Aug 19, 4:48 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.